It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-27-2008, 05:18 PM   #1
Junior Member
(female)
 
Join Date: Aug 2008
Location: Tom's Creek, New Jersey, US
Posts: 26
DesperatePerson HB User
Birth Control, Libido, and Vaginal Infections

I've read hundreds (or at least in the high double-digits) of internet articles about how birth control causes a decrease in sex drive and vaginal infections (I mean, I want my birth control to work, but I don't want it to be THAT effective). On the other hand, the doctor I talked to said that birth control should not cause these effects.

So, based on your experience, what's the real story? Are there certain methods of birth control (besides abstinence and condoms) that seem to have less instances of decreased libido and infections? I realize that every person reacts to birth control differently, and that the only real way to know if I'll experience these effects is to go on birth control myself, but the trial and error method completely horrifies me.

I rather think they should hurry up and put male birth control pills on the market already.

 
Sponsors Lightbulb
   
Old 08-27-2008, 06:05 PM   #2
Senior Veteran
(female)
 
Kszan's Avatar
 
Join Date: Jun 2006
Posts: 5,045
Kszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB User
Re: Birth Control, Libido, and Vaginal Infections

I'll tell you what conclusion I reached after countless searches for information. The fact of the matter is that your doctor is on crack. The pill most certainly causes a decrease in libido. Sooner or later, all women who are on the pill will have this side effect at some point. The longer she stays on the pill, the more chance it will happen. And also the longer it will take to get it back to a normal level after quitting.

I eventually quit the pill because I was so sick of trying every brand and not having any change in my libido. I had a number of strange side effects from quitting, but most of them cleared up after a few months. And the libido factor took over a year, well over a year to return. It's been about 3 years since I quit. I can absolutely tell it's not at all as strong as it was before I started the pill, and I'm 34 so I should be in my prime right now. I'm really angry about it and I don't think I'll ever be able to get it back to where it should be. But the good news is that it's better now, and it's not completely dead like it was when I was still on the pill.

You're going to get a lot of different women posting their perspective on this issue here. And some are going to try to tell you that it's not an issue. I urge you to take your own experience, as well as mine and proof that came out of the recent clinical studies on how negatively the pill affects the female libido. I'm really sick of women making excuses and pretending it's not a problem. And when it's a doctor saying that it's not a problem, that makes me even more mad. They are making you think there's something really wrong with you when in fact it's the pill, and not you personally. I just want you to know that you're not crazy and it really is the pill causing your problem.

As for what is a better birth control, I can't really say. I've been sticking to using condoms myself. And there's always vasectomy for your partner, but if you're still hoping to have kids in the future, obviously that's not an option. You can try the diaphram or cervical cap, but they're kind of hard to learn how to use. Regardless, I think all methods will have some kind of side effects. Which is why I completely agree that they need to come up with a male birth control pill for once, so let THEM be the ones to suffer the side effects we've had to put up with for so many years. Let THEM see what it feels like to feel completely crappy all the time and see if THEY like it!

By the way, that's the biggest secret that no doctor will ever tell you. It's the fact that the pill is SO effective a method of birth control because sooner or later all women on it will lose their desire for sex. And as we all know, abstinence is the only 100% method of contraception that actually works and doesn't produce any side effects. So there you have it.

 
Sponsors Lightbulb
   
Old 08-27-2008, 08:23 PM   #3
Senior Veteran
(female)
 
Join Date: Mar 2008
Location: Michigan
Posts: 502
EllieFrog HB User
Re: Birth Control, Libido, and Vaginal Infections

I agree with Kszan... doctors say a lot of things, but many of them disagree on so many issues. I've never talked to a doctor about the libido/infection issues but I know from personal experience.

I first went on the pill about 4 years ago. It was OTCLo and I decided to take it for bc reasons. At first everything was fine, or so I thought, but over a short period of time I experienced obnoxious side-effects that I KNOW were caused by the pill (I didn't make any other major changes in lifestyle).

My periods got lighter, shorter, more regular - that was great. My skin got clearer during the monthly breakouts... I no longer get breakouts at all. But then on top of that I lost my libido almost entirely (I was in the mood maybe once every couple of months, and even then it wasn't a very strong desire). My emotions were all over the place; sometimes I felt almost bipolar and everyone else also noticed the changes.
I also started getting mild yeast infections every single month for the first 3 months... sometimes even twice in one month. I'd never had a yeast infection in my life prior to starting the pill... so yes, that had to be the cause. And those never completely went away. After the three months they stopped occurring as frequently but I still got them occasionally.

Two years later I changed my mind, decided to go off the pill. It took me probably a year to get back to normal. My libido returned eventually, I didn't get a single yeast infection, but my periods are not as regular.

Well, I went to a different doctor recently for a totally diferent reason and got prescribed bc pills again. This time he wanted me to take Yasmin, but since it's so expensive he prescribed an alternative Necon 1/35. I've been taking it for about 3 weeks and so far I don't have any of the same side-effects. My skin still looks good, I haven't had my first period on the pill yet so I don't know the effect it has on that. I haven't had a yeast infection yet (but I also haven't been sexually active since I started taking the pill). And yes, I definitely lost my libido. I still get in the mood but it's not the same like it was when I wasn't on the pill.

I don't know about any other methods except the pill (and condoms), but as far as my experience goes, there is a difference. The pill causes all sorts of changes in the body and the two you listed are something I've experienced and know that they were caused by the pill.

I'm still staying on Necon 1/35 because there really are no negative side-effects except low libido (so far, hopefully there won't be any in the future). I have to keep taking them, and I'd much rather take a pill then risk it with condoms only.
So I don't really care what certain doctors say, I've experienced and read all the proof I need.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
what is the birth control kariva lindsey92 Birth Control 1 05-10-2010 07:23 PM
birth control & lack of libido jetsky Sexual Health - Women 0 03-14-2009 01:40 PM
Quitting Birth control Cakies Birth Control 2 12-31-2008 01:18 PM
Birth Control Killed my Libido hypno_kat Birth Control 2 07-31-2007 10:09 AM
Birth control pills amethystle Digestive Disorders 10 06-06-2006 08:59 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:16 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!